Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of prolonged use of Amlodipine Besylate?

I m 33 female and my test showed I there is cortical thinning and increased cortical echogenicity consistent with nephrosclerosis without mass, stone or hydronephrosis. 8 years ago my doctor put me on Amlopdipine Besylate 5mg for high blood pressure - it was 130/80 when they put me on it and has remained around 120/70 on the meds. Could they have caused the problems with my kidney and if I got of the meds will it correct itself?
Wed, 10 Sep 2014
Report Abuse
Internal Medicine Specialist 's  Response
Hello,
amlodipine is a drug that treats arterial hypertension which is the main cause of nephrosclerosis. Reducing blood pressure to lower levels has not proved its effectiveness in reducing nephrosclerosis related problems in trials. Despite the lack of such data, lowering your blood pressure seemed like a good choice because we do know that elevated blood pressure inflicts renal damage.
Unfortunately the damage is irreversible. You should continue controlling your blood pressure by using amlodipine or any effective drug and by abstaining from excessive salt intake. Doing so can probably prevent further damage to your kidneys.
If you have any more questions on that, you can ask to clarify things for you.
Kind Regards!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of prolonged use of Amlodipine Besylate?

Hello, amlodipine is a drug that treats arterial hypertension which is the main cause of nephrosclerosis. Reducing blood pressure to lower levels has not proved its effectiveness in reducing nephrosclerosis related problems in trials. Despite the lack of such data, lowering your blood pressure seemed like a good choice because we do know that elevated blood pressure inflicts renal damage. Unfortunately the damage is irreversible. You should continue controlling your blood pressure by using amlodipine or any effective drug and by abstaining from excessive salt intake. Doing so can probably prevent further damage to your kidneys. If you have any more questions on that, you can ask to clarify things for you. Kind Regards!